MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately one (1) day after the initial procedure, the patient exhibited symptoms of back pain and experienced a stoppage of urine output.In response, a computerized tomography (ct) scan was performed, revealing proper blood flow to the renal area.However, later on, the same day, it was reported that the patient required a surgical conversion, during which the afx vela suprarenal device was explanted.Unfortunately, no further details have been provided regarding the current status of the patient's surgical conversion.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately one (1) day after the initial procedure, the patient exhibited symptoms of back pain and experienced a stoppage of urine output.In response, a computerized tomography (ct) scan was performed, revealing proper blood flow to the renal area.However, later on, the same day, it was reported that the patient required a surgical conversion, during which the afx vela suprarenal device was explanted.Unfortunately, no further details have been provided regarding the current status of the patient's surgical conversion.Clarification: the patient experienced renal occlusion at time of event.Additional information: a clinical assessment identified an additional endovascular procedure also occurred.This procedure involved placing a fenestrated graft on (b)(6) 2023.The finding for this supplementary intervention was based on a thorough review of the operative report and discharge summary.A separate report will be filed for this tertiary intervention event (reference patient id (b)(6)).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx, surgical conversion, explant of the proximal extension, and renal occlusion are confirmed.This is consistent with the reported adverse event/incident.The device, user, procedure, or anatomy-relatedness of this complaint could not be determined.The procedure-related harms were hemoperitoneum (retroperitoneal bleed), respiratory insufficiency (the patient was still intubated on (b)(6) 2023), and cephalad graft migration.The clinical evaluation also shows reasonable evidence to suggest that an additional endovascular procedure (fenestrated graft was done on (b)(6) 2023) also occurred.The additional endovascular procedure was discovered on (b)(6) 2023, during a review of the operative report and the discharge summary.The cephalad graft migration caused the renal occlusion.The surgical conversion with an explant of the proximal extension on (b)(6) 2023 was done to repair the renal occlusion.It is unclear why the cephalad graft migration occurred.The final patient status was reported as discharged on 07/15/2023.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem ¿ updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Additional Manufacturer Narrative
H6: health effect - clinical code - 2119 additional h6: health effect - impact code - 4619 additional h6: investigation finding codes - 4247 removed.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17347567
Report Number2031527-2023-00189
Device Sequence Number12272503
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)260214
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2026
Device Model NumberA28-28/C95-O20V
Device Lot Number2653732-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/18/2023
Not provided
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/18/2023
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale